Downloads: 168

Files in This Item:
File Description SizeFormat 
asjc.557.pdf302.5 kBAdobe PDFView/Open
Title: Monotone Smoothing Splines using General Linear Systems
Authors: Nagahara, Masaaki  KAKEN_id
Martin, Clyde F.
Author's alias: 永原, 正章
Keywords: Smoothing splines
optimal control
semi-infinite optimization
quadratic programming
model predictive control
Issue Date: Mar-2013
Publisher: Wiley InterScience
Journal title: Asian Journal of Control
Volume: 15
Issue: 2
Start page: 461
End page: 468
Abstract: In this paper, a method is proposed to solve the problem of monotone smoothing splines using general linear systems. This problem, also called monotone control theoretic splines, has been solved only when the curve generator is modeled by the second-order integrator, but not for other cases. The difficulty in the problem is that the monotonicity constraint should be satisfied over an interval which has the cardinality of the continuum. To solve this problem, we first formulate the problem as a semi-infinite quadratic programming problem, and then we adopt a discretization technique to obtain a finite-dimensional quadratic programming problem. It is shown that the solution of the finite-dimensional problem always satisfies the infinite-dimensional monotonicity constraint. It is also proved that the approximated solution converges to the exact solution as the discretization grid-size tends to zero. An example is presented to show the effectiveness of the proposed method.
Rights: © 2012 John Wiley and Sons Asia Pte Ltd and Chinese Automatic Control Society
The definitive version is available at
This is not the published version. Please cite only the published version.
DOI(Published Version): 10.1002/asjc.557
Appears in Collections:Journal Articles

Show full item record

Export to RefWorks

Export Format: 

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.